Jump to content
Important Survey - Please Participate ×

Trying again 😊- klonopin


[Tr...]

Recommended Posts

I am 32 and have been on and off benzos since I was 16 for chronic generalized anxiety. I was previously on Ativan but have been on klonopin for the last 4 years. I am prescribed 2mg a day but usually only take 1. I began having severe panic attacks in 2013 which subsided when I went on lexapro.

 

In 2016 I spent a year (one of the worst experiences and Years I’ve had but I learned a lot about myself?) tapering off of lexapro (for major depression)and a year trying to recover but I had a lot of traumatic events happen all at once which led me to have a massive breakdown mentally and physically where I had to go back on the lexapro. I now almost never have full blown panic attacks but do get anxiety attacks (majorly different for me) but I do feel I am only taking the klonopin at night before bed because I don’t want to go into withdrawal or experience panic ever again..my panic attacks are also sometimes related to an adrenal tumor I have that can’t be treated right now so they are extremely physical with purging of all kinds 😫 and last almost 8 hours, I usually need an IV or just suffer for days on end with rolling attacks) I also take about 75mg of trazodone to sleep but am prescribed 150, I have been tapering that for about 3 months.

 

I am hoping to get pregnant soon, (soon meaning as soon as I’m off kpin or have ok from doctor.. although she says it’s fine to try now but doesn’t mention tapering so I know I have to be proactive and get off now.) and am wanting to get off of Kpin mainly for this reason. I also know how horrible they are and have found better coping skills since my last attempts at getting off (I was off fully in 2012 with little issues fortunately that I can remember besides a few months of withdrawal, but I didn’t have panic then)

 

Right now I can’t see my therapist because of cost and covid and am needing support to start my tapering journey. Thank you for reading!

Link to comment
Share on other sites

Hello Trying87,

 

Welcome to Benzo Buddies! I'm sorry you were medicated with benzos at such a young age, I do understand that you had extreme anxiety.  It's good you are in a place to now work on tapering off klonopin.  Klonopin is a very strong benzo so it might be good to wait to get pregnant until you are off benzos and healed. Of course this is a decision you should make with the guidance of your doctor.

 

1mg is a pretty significant dose and since you've taken benzos for many years it will be important to taper slowly.  Benzos  change the chemistry of the brain, slow tapering will allow the system to adjust to the reduction of the drug.  Usually, a reduction of no more than 5-10% every 10-14 days is suggested. I'll give you a link to the Planning Your Withdrawal Board for more information.

 

I'm sorry about the adrenal tumor, I know it can affect the entire body. 

 

We're here for you with information and support. You done have to go this alone, our members will kindly share their experience and knowledge. 

 

I'll also give you a link to the Ashton Manual. There is good information here about benzos, tapering and withdrawal. The manual was written by Dr. Heather Ashton, an expert in the field. 

 

Settle in and do some reading, let us know how we can help.

 

Planning Your Withdrawal (Taper Plans)

 

The Ashton Manual

 

pianogirl  :)

Link to comment
Share on other sites

Hi trying,

 

It sounds like you have come so far already!  Remember to be proud if your healing and the strength it has taken.  That will carry you to the next stages.

 

1 mg is a large dose of a strong benzo.  But you can def taper and get free of that.  That may take some time.  Give that time to yourself.  You will be so much more ready for a baby and parenting once the benzos are a memory.  I agree that it’s not a good idea to take benzos or go through withdrawals while pregnant.  That seems too stressful, when you just want to be with  the joy of that experience.

 

Has your dr advised on a taper plan?  The best way is make small cuts each 10 days or so.  Pay attention to increased symptoms.  When symptoms settle a bit, cut again.  It can take a few days to 2 weeks to notice withdrawal symptoms.  So, no rush. 

 

Have some self care plans ready.  What will you do if you feel really poorly?  How will you help yourself? 

 

Distractions and self soothing ideas are super important.  Symptoms pass.  Healing happens.  Welcome to BB. 

 

 

Link to comment
Share on other sites

×
×
  • Create New...